On abstract ovals with Pascalian secant lines

John Bamberg, Tim Harris, Tim Penttila

    Research output: Contribution to journalArticlepeer-review

    2 Citations (Scopus)
    91 Downloads (Pure)


    We prove that an abstract oval is an abstract conic if and only if all of its involutions are regular and all of its secant lines are Pascalian. In doing so, we provide a new characterisation of the rank 1 projective general linear groups over arbitrary fields.

    Original languageEnglish
    Pages (from-to)1051-1064
    Number of pages14
    JournalJournal of Group Theory
    Issue number6
    Publication statusPublished - 1 Nov 2018


    Dive into the research topics of 'On abstract ovals with Pascalian secant lines'. Together they form a unique fingerprint.

    Cite this